Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



On the topological index of irregular surfaces

Authors: M. A. Barja, J. C. Naranjo and G. P. Pirola
Journal: J. Algebraic Geom. 16 (2007), 435-458
Published electronically: December 26, 2006
MathSciNet review: 2306275
Full-text PDF

Abstract | References | Additional Information

Abstract: We study the topological index of some irregular surfaces that we call generalized Lagrangian. We show that under certain hypotheses on the base locus of the Lagrangian system the topological index is non-negative. For the minimal surfaces of general type with $q=4$ and $p_g=5$ we prove the same statement without any hypothesis.

References [Enhancements On Off] (What's this?)

Additional Information

M. A. Barja
Affiliation: Departament de Matemàtica Aplicada I, Universitat Politècnica de Catalunya, ETSEIB Avda. Diagonal 647, 08028 Barcelona, Spain

J. C. Naranjo
Affiliation: Departament d’Àlgebra i Geometria, Facultat de Matemàtiques, Universitat de Barcelona, Gran Via, 585, 08007 Barcelona, Spain
MR Author ID: 318430
ORCID: 0000-0003-1989-4924

G. P. Pirola
Affiliation: Dipartimento di Matematica, Università di Pavia, Via Ferrata, 1, 27100 Pavia, Italy
MR Author ID: 139965

Received by editor(s): June 1, 2005
Received by editor(s) in revised form: March 20, 2006
Published electronically: December 26, 2006
Additional Notes: The first author was partially supported by the Proyecto de Investigación BFM2003-06001 and ACI-2003. The second author was partially supported by the Proyecto de Investigación BFM2003-02914 and ACI-2003. The third author was partially supported by (1) PRIN 2003 “Spazi di moduli e teoria di Lie"; (2) Gnsaga; (3) Far 2004 (PV): Varietà algebriche, calcolo algebrico, grafi orientati e topologici